Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 394, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 22, 2011, 6:58 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 6:58 PM CDT (23:58 UTC)
- Expired
- May 22, 2011, 7:39 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS54 KMEG 222358
SVRMEG
ARC075-121-230100-
/O.NEW.KMEG.SV.W.0394.110522T2358Z-110523T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 800 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF
RAVENDEN...OR 23 MILES WEST OF LAKE CHARLES STATE PARK...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3625 9133 3625 9127 3632 9127 3633 9129
3635 9128 3647 9083 3629 9077 3629 9081
3619 9082 3611 9136 3623 9136
TIME...MOT...LOC 2358Z 255DEG 29KT 3618 9153
$$2 follow-up statements
660
WWUS54 KMEG 230025
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT SUN MAY 22 2011
ARC075-121-230100-
/O.CON.KMEG.SV.W.0394.000000T0000Z-110523T0100Z/
RANDOLPH AR-LAWRENCE AR-
725 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN LAWRENCE AND RANDOLPH COUNTIES...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAVENDEN...OR 11 MILES NORTHWEST OF BLACK ROCK...MOVING EAST AT 35
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS...
ELEVEN POINT...INGRAM...HAMIL...ELKINS PARK...STOKES...BROCKETT...
ENGELERG...BIRDELL...SHARUM...ELNORA...MANSON AND SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3625 9133 3625 9127 3632 9127 3633 9129
3635 9128 3647 9083 3629 9077 3629 9081
3619 9082 3611 9136 3623 9136
TIME...MOT...LOC 0025Z 257DEG 31KT 3623 9123
$$325
WWUS54 KMEG 230039
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT SUN MAY 22 2011
ARC075-121-230049-
/O.CAN.KMEG.SV.W.0394.000000T0000Z-110523T0100Z/
RANDOLPH AR-LAWRENCE AR-
739 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE AND
RANDOLPH COUNTIES IS CANCELLED...
AT 739 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3625 9133 3625 9127 3632 9127 3633 9129
3635 9128 3647 9083 3629 9077 3629 9081
3619 9082 3611 9136 3623 9136
TIME...MOT...LOC 0039Z 257DEG 31KT 3626 9108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:53 PM CDT, 5 minutes earlier.
Area forecast discussion, May 22, 6:53 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 653 PM CDT SUN MAY 22 2011 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 358 PM CDT SUN MAY 22 2011/ DISCUSSION... A LOW LEVEL BOUNDARY REMAINS STRETCHED ACROSS EASTERN ARKANSAS AND NORTHERN MISSISSIPPI ALONG THE SOUTHERN EDGE OF ONGOING CONVECTION. THE LOW LEVEL JET STREAK FORCING THIS CONVECTION HAS WEAKENED THIS AFTERNOON ACROSS AREAS EAST OF THE MISSISSIPPI RIVER AND HAS RESULTED IN WEAKENING OF CONVECTIVE ACTIVITY. THIS BOUNDARY IS LIFTING RAPIDLY BACK TO THE NORTH ACROSS WESTERN PORTIONS OF THE MID SOUTH AS THE LOW LEVEL JET IS REINTENSIFYING ACROSS THE BOUNDARY. NEW CONVECTION CONTINUES TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY ACROSS NORTHERN ARKANSAS IN A STRENGTHENING WARM ADVECTION REGIME. INSTABILITY SHOULD QUICKLY INCREASE INTO THE NORTHWARD LIFTING BOUNDARY WITH SBCAPES ALONG AND SOUTH OF THE BOUNDARY REBOUNDING IN EXCESS OF 2500 J/KG AND STRONG ELEVATED INSTABILITY TO THE NORTH OF THE BOUNDARY. LI/S WILL ALSO REBOUND TO -4C TO -6C...WITH MID LEVEL LAPSE RATES IN EXCESS OF 7 C/KM. IN ADDITION...LATEST LZK VAD PROFILER INDICATING FAVORABLE LOW LEVEL VEERING PROFILE WITH SPC MESOANALYSIS SHOWING 0-1KM SRH IN EXCESS OF 300 M2/S2 ACROSS THE WARM SECTOR. MOST OF THE CONVECTIVE ACTIVITY AT THIS TIME REMAINS ELEVATED NORTH OF THE BOUNDARY AND WILL POSE MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. THERE IS SOME POTENTIAL FOR ISOLATED TORNADOES WITH SEVERE STORMS THAT CAN BECOME ROOTED INTO THE BOUNDARY LAYER NEAR THE BOUNDARY. A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN AND NORTHEASTERN ARKANSAS THIS EVENING AS THE BOUNDARY LIFTS NORTH AND THE POTENTIAL EXISTS FOR A FEW SURFACE BASED SUPERCELLS. THIS THREAT SHOULD DIMINISH LATER THIS EVENING AS THE BOUNDARY LAYER COOLS AND STORMS AGAIN BECOME MAINLY ELEVATED. INSTABILITY SHOULD REMAIN IN PLACE ALTHOUGH PRIMARILY ELEVATED NORTH OF THE BOUNDARY LATER TONIGHT WITH MUCAPES BETWEEN 1000-1500 J/KG AND MID LEVEL LAPSE RATES GREATER THAN 7C/KM. THIS ELEVATED INSTABILITY WILL COMBINE WITH DEEP LAYER SHEAR AROUND 40 KTS TO ALLOW FOR THE CONTINUATION OF ELEVATED THUNDERSTORMS...A FEW WHICH MAY BECOME STRONG/SEVERE WITH LARGE HAIL THE PRIMARY THREAT. PLAN TO CONTINUE MENTION OF SEVERE STORMS IN AFTERNOON HWO UPDATE. CONVECTION SHOULD WANE ON MONDAY MORNING AS THE LOW LEVEL JET WEAKENS. SURFACE HEATING SHOULD COMMENCE LATER MONDAY MORNING AND INTO THE AFTERNOON AND COMBINE WITH SURFACE DEWPOINTS NEAR 70 TO RESULT IN THE DEVELOPMENT OF MODERATE TO STRONG INSTABILITY BY AFTERNOON. SBCAPES SHOULD RANGE FROM 2000-3000 J/KG...LI/S BETWEEN -6C AND -8C...AND MID LEVEL LAPSE RATES GREATER THAN 7 C/KM. ALTHOUGH OVERALL LARGE SCALE FORCING SHOULD REMAIN WEAK...THERE MAY BE REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG ANY RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES LEFT OVER FROM OVERNIGHT STORMS AND IN THE PRESENCE OF INCREASING INSTABILITY. ANY THUNDERSTORMS THAT CAN DEVELOP BY AFTERNOON WOULD BE ABLE TO TAKE ADVANTAGE OF MODEST DEEP LAYER SHEAR (AROUND 40 KTS) ASSOCIATED WITH A MID LEVEL JET STREAM STRETCHED ALONG THE SOUTHERN PERIPHERY OF A DEPARTING UPPER LEVEL LOW PRESSURE OVER THE GREAT LAKES. A MID LEVEL SHORTWAVE SHOULD APPROACH THE MID SOUTH BY MONDAY NIGHT IN SOUTHWEST FLOW ALOFT. THIS SHOULD RESULT IN HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT ACROSS AREAS ALONG AND NORTH OF INTERSTATE 40. ONCE AGAIN...INSTABILITY AND SHEAR SHOULD BE SUFFICIENT TO SUPPORT A FEW STRONG TO SEVERE STORMS. THE SHORTWAVE SHOULD MOVE EAST BY TUESDAY WITH UPPER LEVEL RIDGING BUILDING OVER THE AREA. THIS SHOULD LIMIT THE OVERALL COVERAGE OF CONVECTION TUESDAY AFTERNOON AND NIGHT WITH ONLY SLIGHT CHANCES ACROSS NORTHERN SECTIONS WHERE MID LEVEL HEIGHTS WILL BE SLIGHTLY LOWER AND CAPPING WEAKER. ANOTHER MORE POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE MID SOUTH WEDNESDAY AND MOVE SLOWLY ACROSS THE FORECAST AREA THROUGH FRIDAY. STRONG INSTABILITY AND INCREASING SHEAR WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT WILL SET THE STAGE FOR A MORE SIGNIFICANT SEVERE WEATHER EVENT. THE SEVERE WEATHER POTENTIAL MAY CONTINUE INTO THURSDAY FOR AREAS EAST OF THE MISSISSIPPI RIVER. ALTHOUGH ALL SEVERE WEATHER THREATS APPEAR POSSIBLE...STILL PLENTY OF TIME TO SORT OUT THE DETAILS. UPPER LEVEL RIDGING WILL BUILD BACK STRONGLY BY NEXT WEEKEND WITH A RETURN TO DRY AND INCREASINGLY HOT WEATHER. JLH && .AVIATION... 00Z TAF CYCLE (7PM SUN - 7PM MON) VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES...UNLESS IMPACTED BY A THUNDERSTORM IN WHICH CASE CEILINGS AND VISIBILITIES COULD BE BRIEFLY REDUCED. CONFIDENCE IS INCREASING THAT CONVECTION WILL MISS THE TAF SITES THIS MORNING AS A LOW LEVEL BOUNDARY HAS LIFTED NORTH OF THE TAF SITES. WINDS WILL CONTINUE TO GUST EARLY THIS EVENING OUT OF THE SOUTH BEFORE DIMINISHING LATER THIS EVENING AND OVERNIGHT. ANOTHER MID LEVEL SHORTWAVE WILL APPROACH FROM THE SOUTHWEST LATE TONIGHT AND MAY BRING ADDITIONAL SCATTERED THUNDERSTORMS AND MVFR CEILINGS. THIS ACTIVITY MAY LINGER INTO EARLY MONDAY MORNING. MVFR CEILINGS AND SCATTERED THUNDERSTORMS WILL HAVE THE GREATEST POTENTIAL FOR OCCURRENCE THROUGH THE DAY AT JBR AND MKL IN CLOSEST PROXIMITY TO LOWER MID LEVEL HEIGHTS AND LEFT OVER CONVECTIVE OUTFLOW BOUNDARIES. FURTHER SOUTH...CEILINGS SHOULD IMPROVE TO VFR WITH ONLY ISOLATED TO SCATTERED CONVECTIVE CHANCES MONDAY AFTERNOON. WINDS WILL AGAIN BECOME GUSTY FROM THE SOUTHWEST LATER MONDAY MORNING THROUGH MONDAY AFTERNOON. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 71 86 70 88 / 30 30 30 20 MKL 69 85 68 87 / 40 30 30 20 JBR 68 84 68 85 / 50 30 50 20 TUP 68 90 68 90 / 20 20 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 22, 4:17 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT SUN MAY 22 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 417 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 40. THE PRIMARY THREATS THIS EVENING WILL BE DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A THREAT FOR AN ISOLATED TORNADO ACROSS EASTERN AND NORTHEASTERN ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL SHIFT TO LARGE HAIL LATER THIS EVENING AND OVERNIGHT. ANY THUNDERSTORMS WILL ALSO BE CAPABLE OF HEAVY RAIN AND ISOLATED FLASH FLOODING. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE ST FRANCIS AND MISSISSIPPI RIVERS. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS WEEK...PRIMARILY ALONG AND NORTH OF INTERSTATE 40. A STRONGER UPPER LEVEL DISTURBANCE WILL IMPACT THE MID SOUTH WEDNESDAY AFTERNOON THROUGH THURSDAY. THERE SHOULD BE A GREATER POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS PERIOD. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER THIS WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED THIS EVENING ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH MUCH OF THIS WEEK. JLH
In the hours before
Special weather statement, May 22, 1:32 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT SUN MAY 22 2011
ARZ049-058-221915-
PHILLIPS AR-LEE AR-
132 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 14 MILES WEST OF WATKINS CORNER AT 132 PM
CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3478 9065 3439 9064 3434 9099 3437 9100
3447 9100 3447 9104 3449 9106 3469 9105
TIME...MOT...LOC 1832Z 256DEG 30KT 3447 9114Special weather statement, May 22, 1:47 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 147 PM CDT SUN MAY 22 2011 ARZ036-048-049-MSZ001-007-TNZ088-221915- LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-SHELBY TN- 147 PM CDT SUN MAY 22 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF BRICKEYS AT 147 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...ST. FRANCIS AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HORN LAKE...HUGHES...SOUTHAVEN AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE... LAKE MCKELLAR...MIDWAY LAKE AND ROBCO LAKE. && LAT...LON 3521 9005 3498 8992 3476 9056 3494 9066 TIME...MOT...LOC 1847Z 245DEG 44KT 3488 9050
Special weather statement, May 22, 2:19 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT SUN MAY 22 2011
ARZ049-058-MSZ007-010-011-221945-
PHILLIPS AR-LEE AR-TUNICA MS-COAHOMA MS-QUITMAN MS-
219 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHWEST OF JONESTOWN AT 220 PM
CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...LEE...PHILLIPS...QUITMAN AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR HELENA...ST FRANCIS NATIONAL PARK AND WEST
HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BEAVERDAM LAKE...FLOWER LAKE...MOON LAKE AND
TUNICA LAKE.
&&
LAT...LON 3485 9029 3461 9024 3451 9020 3436 9019
3436 9020 3427 9052 3466 9077
TIME...MOT...LOC 1920Z 252DEG 39KT 3440 9047Special weather statement, May 22, 4:36 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT SUN MAY 22 2011
ARZ027-035-036-222200-
CROSS AR-CRITTENDEN AR-POINSETT AR-
436 PM CDT SUN MAY 22 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF WYNNE AT 436 PM CDT...MOVING
NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3558 9048 3539 9034 3515 9088 3515 9091
3529 9101
TIME...MOT...LOC 2136Z 239DEG 38KT 3527 9085The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:34 AM CDT | Special Weather Statement | MEG | Lee | 26 min |
| May 22, 8:20 AM CDT | Special Weather Statement | MEG | Phillips | 25 min |
| May 22, 10:02 AM CDT | Flash Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 5 hr |
| May 22, 10:05 AM CDT | Special Weather Statement | MEG | St. Francis | 25 min |
| May 22, 10:36 AM CDT | Special Weather Statement | MEG | Cross | 24 min |
| May 22, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 46 min |
| May 22, 11:29 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 46 min |
| May 22, 12:14 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, St. Francis | 3 hr |
| May 22, 12:16 PM CDT | Special Weather Statement | MEG | Poinsett | 29 min |
| May 22, 12:23 PM CDT | Special Weather Statement | MEG | Lee, St. Francis | 37 min |
| May 22, 12:32 PM CDT | Flash Flood Warning | MEG | Crittenden | 2 hr |
| May 22, 12:36 PM CDT | Special Weather Statement | MEG | Lee, St. Francis | 24 min |
| May 22, 1:32 PM CDT | Special Weather Statement | MEG | Phillips | 43 min |
| May 22, 1:47 PM CDT | Special Weather Statement | MEG | Crittenden | 28 min |
| May 22, 4:36 PM CDT | Special Weather Statement | MEG | Cross | 24 min |
| May 22, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 44 min |
| May 22, 5:20 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.